[Skip to Navigation]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 34.239.150.57. Please contact the publisher to request reinstatement.
Article
June 1965

MANHATTAN DERMATOLOGICAL SOCIETY

Arch Dermatol. 1965;91(6):674-675. doi:10.1001/archderm.1965.01600120106029

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

Dermatitis Medicamentosa Due to Phthalylsulfathiazole (Sulfathalidine). Presented by Dr. Wilbur B. Hurlbut. 

History.—  A 64-year-old white housewife took approximately 100 phthalylsulfathiazole tablets during a two week period in August for the treatment of diverticulitis. About a week later a pruritic, erythematous eruption developed rapidly on the arms and trunk and has persisted for the past eight weeks. During the past three weeks an erythema in butterfly distribution has been present on the face.

Examination.—  The arms and trunk show erythematous, macular lesions with some scaling and numerous reddish papules. The face shows butterfly erythema and a few papules are seen on the lower legs.

Laboratory.—  A complete blood cell count disclosed the following values: Hgb, 61% (10.5 gm/per 100 cc); RBC, 3,340,000/per cu mm with some anisocytosis and rare stippled red cells; WBC, 5,650/per cu mm with a normal differential.Biopsy report by Dr. Perry Sachs: There is edema in

First Page Preview View Large
First page PDF preview
First page PDF preview
×